Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 35, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 12, 2008, 5:02 PM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2008, 5:02 PM CDT (22:02 UTC)
- Expired
- Jun 12, 2008, 5:49 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Calumet County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:15 PM CDT | TSTM WND DMG | 5 Se Darboy, WI | TREES DOWNED ON STATE PARK ROAD SOUTH OF HWY 10. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 122202
SVRGRB
WIC015-071-122300-
/O.NEW.KGRB.SV.W.0035.080612T2202Z-080612T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
502 PM CDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALUMET COUNTY IN EAST CENTRAL WISCONSIN...
MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 600 PM CDT
* AT 459 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THIS STORM WAS
LOCATED 11 MILES SOUTHWEST OF ST ANNA...OR 8 MILES EAST OF FOND DU
LAC...AND MOVING NORTHEAST AT 52 MPH.
* LOCATIONS IMPACTED INCLUDE...
VALDERS...MANITOWOC...CLEVELAND...CHILTON AND BRILLION
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4393 8818 4393 8840 4423 8835 4424 8750
4410 8761 4409 8764 4407 8763 4389 8776
4390 8817
TIME...MOT...LOC 2202Z 222DEG 45KT 4382 8826
$$
KURIMSKI3 follow-up statements
000
WWUS53 KGRB 122219
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
519 PM CDT THU JUN 12 2008
WIC015-071-122300-
/O.CON.KGRB.SV.W.0035.000000T0000Z-080612T2300Z/
MANITOWOC-CALUMET-
519 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CALUMET AND MANITOWOC COUNTIES...
AT 516 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THIS STORM WAS
LOCATED NEAR NEW HOLSTEIN...OR 14 MILES NORTHWEST OF PLYMOUTH...AND
MOVING NORTHEAST AT 43 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SCHOOL HILL BY 525 PM...
ST NAZIANZ AND COLLINS BY 530 PM...
CLARKS MILLS AND VALDERS BY 535 PM...
CATO AND GRIMMS BY 540 PM...
BRANCH...WHITELAW AND TAUS BY 545 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4393 8818 4393 8840 4423 8835 4424 8750
4410 8761 4409 8764 4407 8763 4389 8776
4390 8817
TIME...MOT...LOC 2219Z 227DEG 37KT 4395 8805
$$
KURIMSKI000
WWUS53 KGRB 122236
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
536 PM CDT THU JUN 12 2008
WIC015-071-122300-
/O.CON.KGRB.SV.W.0035.000000T0000Z-080612T2300Z/
MANITOWOC-CALUMET-
536 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CALUMET AND MANITOWOC COUNTIES...
AT 533 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM WAS
LOCATED 13 MILES SOUTHWEST OF BROTHERTOWN...OR NEAR NORTH FOND DU
LAC...AND MOVING NORTHEAST AT 48 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BROTHERTOWN AND JERICHO BY 550 PM...
QUINNEY...STOCKBRIDGE AND CHILTON BY 555 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4393 8818 4393 8840 4423 8835 4424 8750
4410 8761 4409 8764 4407 8763 4389 8776
4390 8817
TIME...MOT...LOC 2236Z 223DEG 42KT 4386 8847
$$000
WWUS53 KGRB 122249
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
549 PM CDT THU JUN 12 2008
WIC015-071-122259-
/O.CAN.KGRB.SV.W.0035.000000T0000Z-080612T2300Z/
MANITOWOC-CALUMET-
549 PM CDT THU JUN 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR CALUMET AND MANITOWOC COUNTIES
IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4393 8818 4393 8840 4423 8835 4424 8750
4410 8761 4409 8764 4407 8763 4389 8776
4390 8817
TIME...MOT...LOC 2249Z 223DEG 42KT 4397 8832
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:37 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 12, 3:37 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 337 PM CDT THU JUN 12 2008 .SHORT TERM...TODAY THROUGH FRIDAY...MAIN CONCERNS CONTINUE TO BE ON THE THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. UPPER LOW TO LIFT TO THE NORTHWEST INTO THE LAKE WINNEPEG AREA...SOUTHWEST FLOW CONTINUES OVER AREA. EARLY MORNING MCS PASSED THROUGH CWA MID MORNING...WITH QUARTER TO HALF INCH REPORTS. LINGERING CLOUDINESS HAS HELD DOWN TEMPS AND INSTABILITY OVER AREA WITH NEW DEVELOPMENT FORMING ALONG COLD FRONT OVER NE IOWA/SW WI....EXTENDING EAST ALONG WARM FRONT OVER SOUTHERN WI. STORMS SHIFTING NORTHEAST...THOUGH TEND TO WEAKEN AS THEY MOVE NORTH AWAY FROM BOUNDARY. CONTINUE TO EXPECT HEAVY RAIN OVER THIS PART OF STATE...THOUGH HEAVIEST RAIN TO ONCE AGAIN SKIRT TO THE SOUTH OF THE CWA. EARLIER DROPPED FLASH FLOOD WATCH THINKING MOVEMENT OF STORMS WOULD NOT ALLOW US TO MEET FF GUIDANCE VALUES...THOUGH 1 TO 2 INCHES LOCALLY MORE POSSIBLE...LEADING TO MORE AREAL OR URBAN/SMALL STREAM TYPE FLOODING. FRONT TO PASS TONIGHT...THOUGH MODELS INDICATE ANOTHER WAVE LIFTING NORTH ALONG FRONT. HAS SUPPORT FROM RRQ OF JET LIFTING NORTH. HAVE BUMPED POPS UP SLIGHTLY FOR FRI AFTERNOON. .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. CHANCE OF PRECIPITATION IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. MODELS FORECAST A BROAD MID LEVEL TROUGH OVER THE NORTH-CENTRAL CONUS BY FRIDAY NIGHT. FLOW THEN BECOMES MORE ZONAL IN THE BASE OF THE TROUGH BEFORE ANOTHER SHARP SHORT WAVE PASSES TO THE EAST. THIS SITUATION MAKES IT DIFFICULT NOT TO PUT AT LEAST SLIGHT CHANCE POPS INTO THE FORECAST GRIDS FOR SOME PORTION OF THE CWA THROUGH MONDAY. A LARGE SURFACE HIGH IS FORECAST TO MAKE ITS WAY INTO THE REGION MONDAY NIGHT AND SLOWLY PUSH TO THE EAST. A LOW AMPLITUDE RIDGE IN THE WESTERN CONUS IS EXPECTED TO SHARPEN AS IT MOVES TOWARD THE STATE. HAVE LEFT OUT ANY MENTION OF PRECIPITATION THROUGH THE END OF THE FORECAST PERIOD. TRIED TO MESH FORECAST GRIDS WITH ADJACENT GRIDS AND FOLLOWED HPC GUIDANCES AS MUCH AS POSSIBLE. && .AVIATION...CONTINUED SHOWER AND THUNDERSTORM ACTIVITY WILL LEAD TO WDSPD MVFR/IFR CIGS THROUGH THE EVENING. ANY CLEARING TONIGHT...WITH LINGERING MOISTURE...TO LEAD TO SOME PATCHY LIFR CIGS/VSBY. IMPROVEMENT EXPECTED FOR FRI WITH MAINLY VFR CONDITIONS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG
Hazardous weather outlook, Jun 12, 3:50 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 350 PM CDT THU JUN 12 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131745- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 350 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. HEAVY RAINFALL IS POSSIBLE...WITH SOME LOCALIZED STREET AND LOW LAND FLOODING POSSIBLE. A FEW STORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...AND AGAIN FROM SATURDAY TO SUNDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON AND TONIGHT...THOUGH REPORTS OF ANY FLOODING WOULD BE APPRECIATED. LMZ521-522-541>543-131745- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 350 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. HEAVY RAINFALL AND STRONG WINDS WILL BE THE PRIMARY THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...AND AGAIN FROM SATURDAY TO SUNDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
In the hours before
Special weather statement, Jun 12, 4:26 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 426 PM CDT THU JUN 12 2008 WIZ038>040-045-048>050-122230- OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA... WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS 426 PM CDT THU JUN 12 2008 ...TORRENTIAL RAINS EXPECTED FOR THE EVENING RUSH HOUR ACROSS PORTIONS OF NORTHEAST WISCONSIN... AT 425 PM...DOPPLER RADAR INDICATED CLUSTERS OF STRONG THUNDERSTORMS SOUTH OF WAUTOMA AND OSHKOSH. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 40 MPH. THE THUNDERSTORMS WILL MOVE ACROSS EASTERN WAUSHARA COUNTY NEAR RED GRANITE AND NEAR OMRO AND OSHKOSH BY 5 PM. THE STORMS WILL THEN MOVE INTO APPLETON...GREEN BAY AND THE REST OF NORTHEAST WISCONSIN BY 6 PM. TORRENTIAL RAINS WILL PRODUCE URBAN STREET FLOODING...PONDING OF WATER ON AREA HIGHWAYS AND VERY POOR VISIBILITIES. ECKBERG
Local storm report, Jun 12, 4:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
454 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST 3 W OSHKOSH 44.01N 88.61W
06/12/2008 M60.00 MPH WINNEBAGO WI TRAINED SPOTTER
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:50 AM CDT | River Flood Advisory | GRB | Outagamie, Winnebago | 3 days |
| Jun 12, 4:22 PM CDT | Areal Flood Advisory | GRB | Waushara, Winnebago | 96 min |
| Jun 12, 4:34 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 56 min |
| Jun 12, 5:01 PM CDT | Flash Flood Warning | GRB | Winnebago | 4 hr |
| Jun 12, 5:15 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 12, 5:23 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 24 min |
| Jun 12, 5:39 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette, Oconto | 49 min |
| Jun 12, 5:42 PM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc | 3 hr |
| Jun 12, 6:19 PM CDT | Flash Flood Warning | GRB | Calumet | 3 hr |
| Jun 12, 6:30 PM CDT | Flash Flood Warning | GRB | Manitowoc | 3 hr |
| Jun 12, 6:35 PM CDT | Tornado Warning | GRB | Manitowoc | 40 min |
| Jun 12, 6:53 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 51 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.